DSpace
 

DSpace at IIT Bombay >
IITB Publications >
Article >

Please use this identifier to cite or link to this item: http://dspace.library.iitb.ac.in/jspui/handle/10054/9719

Title: A statistic on involutions
Authors: DEODHAR, RS
SRINIVASAN, MK
Keywords: finite vector-spaces
formula
Issue Date: 2001
Publisher: KLUWER ACADEMIC PUBL
Citation: JOURNAL OF ALGEBRAIC COMBINATORICS, 13(2), 187-198
Abstract: We define a statistic, called weight, on involutions and consider two applications in which this statistic arises. Let I(n) denote the set of all involutions on [n](={1,2,..., n}) and let F(2n) denote the set of all fixed point free involutions on [2n]. For an involution delta, let \ delta \ denote the number of 2-cycles in delta. Let [n](q)=1+q+...+q(n-1) and let ((n)(k))(q) denote the q-binomial coefficient. There is a statistic wt on I(n) such that the following results are true. (i) We have the expansion [GRAPHICS] (ii) An analog of the (strong) Bruhat order on permutations is defined on F(2n) and it is shown that this gives a rank-2((n)(2)) graded EL-shellable poset whose order complex triangulates a ball. The rank of delta is an element ofF(2n) is given by wt(delta) and the rank generating function is [1](q)[3](q)...[2n-1](q).
URI: http://dx.doi.org/10.1023/A:1011249732234
http://dspace.library.iitb.ac.in/xmlui/handle/10054/9719
http://hdl.handle.net/10054/9719
ISSN: 0925-9899
Appears in Collections:Article

Files in This Item:

There are no files associated with this item.

View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback